This is a follow-up to “Mental Wanderings #01” as well as a response to a reply from emberyn
First, let me say that I’m feeling like a completely different person today. The sun is out, birds are singing and the sky I blue. I’m sitting here in front of an open window, feeling the breeze on my face. It’s a huge step up compared to how it has been for the past week and a half.
Re-reading the previous post, I can see that I was meandering quite a bit. It just reflects my state of mind the time. It could possibly happen again.
I am on all 4 meds I mentioned. I’ve been on Abilify(anti-psychotic) and Nortriptyline (anti-depressant) for the longest period of time. I think it’s around three and a half years. About a year ago, my psych-doc put me on Lithium and Lamictal (the Bipolar double-punch). I had horrid side effects with Lamictal. There was a peeling rash, blisters in my mouth and eye-rolling when I started coming off the drug. My eyes felt like they were rolling in my head.
After I was done with the Lamictal I went into a depression that I had a hard time getting out of. I also found that I was having a hard time getting to sleep and/or staying asleep so I was taking Ambien as well. It was then that my psych-doc prescribed Amitriptyline. It helps me sleep and synthesizes into Nortriptyline in the liver which in essence ups my dosage of anti-depresant.
So far, the quadruple combination are working well. I’m grateful for my psych-doc’s willingness to work with me to arrive at an agreement between me and the medications.
As far as the side-effects I talked about:
I have tremors with the Lithium which, for the most part, affect my fine motor skills. Empty hands twitch, there is a vibration when I’m using forks and knives etc., and a times it can be a challenge to type and use a mouse.
I have larger tremors with Abilify. These are in large muscles like in my thighs and calves and cause leg to twitch and shake.
Amitriptyline causes problems with voluntary swallowing for a few hours after taking the drug. If I swallow something with water, there usually isn’t an issue.
Nortriptyline doesn’t seem to cause any side-effects.
Added to this mix are four other drugs I take:
Metformin – Diabetes II
Glipizide – Diabetes II
Diovan High Blood Pressure – Causes dry skin on my face
Lipitor – High Cholesterol
It’s a good thing I take some in the morning and some at night. I’d have to skip dinner or breakfast.